Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 20, 2011, 1:37 AM CDT for 5 counties in Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 1:37 AM CDT (06:37 UTC)
- Expired
- May 20, 2011, 2:14 AM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Cottle County, TX, Dickens County, TX, Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Altus AFB radar (KFDR), 144 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 11:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4539 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039
WUUS54 KLUB 200637
SVRLUB
TXC101-125-263-269-433-200730-
/O.NEW.KLUB.SV.W.0028.110520T0637Z-110520T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
137 AM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DICKENS COUNTY IN NORTHWEST TEXAS.
NORTHEASTERN KENT COUNTY IN NORTHWEST TEXAS.
KING COUNTY IN NORTHWEST TEXAS.
NORTHWESTERN STONEWALL COUNTY IN NORTHWEST TEXAS.
SOUTHEASTERN COTTLE COUNTY IN NORTHWEST TEXAS.
* UNTIL 230 AM CDT
* AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR GUTHRIE...AND MOVING
NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE
GUTHRIE...FINNEY...GROW...CHALK AND HACKBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY
MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3312 10027 3338 10090 3413 10005 3384 10004
3383 9999 3355 9998
TIME...MOT...LOC 0636Z 223DEG 26KT 3363 10038
$$2 follow-up statements
405
WWUS54 KLUB 200654
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
154 AM CDT FRI MAY 20 2011
TXC101-125-263-269-433-200730-
/O.CON.KLUB.SV.W.0028.000000T0000Z-110520T0730Z/
DICKENS TX-KENT TX-KING TX-STONEWALL TX-COTTLE TX-
154 AM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COTTLE...NORTHWESTERN STONEWALL...KING...NORTHEASTERN KENT AND
SOUTHEASTERN DICKENS COUNTIES UNTIL 230 AM CDT...
AT 152 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF
GUTHRIE...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3312 10027 3338 10090 3413 10005 3384 10004
3383 9999 3355 9998
TIME...MOT...LOC 0654Z 223DEG 26KT 3373 10027
$$981
WWUS54 KLUB 200714
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
214 AM CDT FRI MAY 20 2011
TXC101-125-263-269-433-200722-
/O.CAN.KLUB.SV.W.0028.000000T0000Z-110520T0730Z/
DICKENS TX-KENT TX-KING TX-STONEWALL TX-COTTLE TX-
214 AM CDT FRI MAY 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COTTLE...
NORTHWESTERN STONEWALL...KING...NORTHEASTERN KENT AND SOUTHEASTERN
DICKENS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 AM.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
LUBBOCK AT 8067451290.
LAT...LON 3312 10027 3338 10090 3413 10005 3384 10004
3383 9999 3355 9998
TIME...MOT...LOC 0712Z 223DEG 26KT 3382 10016
$$
JDVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 11:51 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 19, 11:51 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1151 PM CDT THU MAY 19 2011 .AVIATION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE NOTED EAST OF KLBB AND SOUTH OF KCDS TONIGHT. THE STORMS NEARING KCDS WERE SLOWLY DECLINING IN STRENGTH...BUT -RA MAY BE POSSIBLE. FURTHERMORE...ENHANCEMENT/ADDITIONAL DEVELOPMENT CAN NOT BE RULED OUT AND THUS...WILL MAINTAIN A -TSRA MENTION AT KCDS TONIGHT. CONFIDENCE IS LOWER AT KLBB AS STORMS APPEAR TO DEVELOP AND REMAIN EAST OF KLBB. SOME STORMS WILL BE CAPABLE OF APPROACHING STRONG LEVELS WITH HAIL AND GUSTY WINDS BEING THE PRIMARY THREATS. COMPUTER MODELS SHOWED CONVECTION DEMISING AOA 20/12Z. WEST TO SOUTHWEST WINDS WILL BECOME A BIT BREEZY FRIDAY AFTERNOON...AND DECLINE A FEW HOURS AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 1100 PM CDT THU MAY 19 2011/ UPDATE... SENT A QUICK UPDATE TO PULL THUNDER MENTION A LITTLE FURTHER TO THE WEST AND TO INCREASE POPS ACROSS THE ROLLING PLAINS. STRENGTH OF UPPER JET EVIDENT BY EXPANSION OF PRECIP JUST EAST OF LUBBOCK AND ACROSS THE ROLLING PLAINS AS WELL AS WAVE STRUCTURE IN CIRRUS FIELD ACROSS ERN NM. DRYLINE CONTINUES TO RETREAT SLOWLY WWD... ALTHOUGH THAT MAY COME TO A HALT IN THE NEXT FEW HOURS AS IT MEETS UP AGAINST AN EWD-MOVING SFC TROUGH. PREV DISCUSSION... /ISSUED 348 PM CDT THU MAY 19 2011/ SHORT TERM... AT 3 PM...THE DRYLINE HAS STALLED OUT FROM EAST OF CHILDRESS TO NEAR ROTAN. STORMS HAVE BEEN TRYING TO DEVELOP ALONG THE DRYLINE ACROSS ERN KING AND STONEWALL COUNTIES...BUT SLIGHTLY VEERED WINDS IN THIS AREA HAVE REDUCED CONVERGENCE. HOWEVER...MLCAPES GREATER THAN 2000 J/KG AND 30-35 KT EFFECTIVE SHEAR SHOULD SUPPORT RAPID STORM GROWTH OF ANY CELLS THAT CAN REACH THE LFC ALONG THE DRYLINE...THUS THE SEVERE THREAT WILL CONTINUE THROUGH IN THIS AREA THROUGH THE EVENING HRS. CONVECTIVE SIGNALS IN VARIOUS MODEL GUIDANCE MAKES IT MORE DIFFICULT TO PREDICT HOW THE DRYLINE RETREATS THIS EVENING. WHAT WE DO EXPECT IS THAT LOW-LVL WINDS WILL BEGIN TO RESPOND TO HEIGHT FALLS TO THE WEST AND THE DRYLINE SHOULD BEGIN TO RETREAT BY 5 OR 6 PM. THE BIG QUESTION IS HOW FAR WEST IT WILL GO BEFORE INCREASING WESTERLY MOMENTUM PUTS A HALT TO IT. GIVEN RECENT TRENDS...MODEL PROGS MAY UNDERESTIMATE THE EXTENT OF WWD MOTION AND THE DRYLINE COULD BE LOCATED AS FAR WEST AS ERN GARZA TO CHILDRESS COUNTY BY AROUND MIDNIGHT. MEANWHILE...STRONG LIFT IS PROGGED TO MOVE OVER WTX TOWARD 12Z FRI MORNING...WHICH IS SLIGHTLY SLOWER THAN PREVIOUS INDICATIONS. TSTM DEVELOPMENT WILL BE POSSIBLE ALONG AND EAST OF THE DRYLINE AS THIS LIFT ARRIVES COUPLED WITH INCREASED CONVERGENCE/LIFT AT THE LOW-LEVELS BY A PACIFIC-TYPE TROUGH. ALTHOUGH STORMS WILL LIKELY BE ELEVATED....MUCAPES OF UP TO 2K J/KG AND 0-6 KM SHEAR OF 30 KTS WILL SUPPORT A SVR THREAT...MAINLY OF LARGE HAIL. TSTM ACTIVITY WILL MOVE EAST FRIDAY MORNING...LEAVING DRY WESTERLY FLOW TO SPREAD ACROSS THE FA. TEMPS WILL BE SLIGHTLY COOLER DUE TO COLD ADVECTION WITH THE UPPER TROUGH...BUT DOWNSLOPING WINDS WILL COUNTERACT MUCH OF THIS...ESPECIALLY IN THE LWR ROLLING PLAINS WHERE TEMPS MAY STILL MAKE THE LOWER 90S. LONG TERM... MINIMAL CHANGES INTRODUCED TO THE INHERITED LONG TERM FORECAST AS RECENT MODEL DATA CONTINUE TO EXHIBIT STRONG LARGE-SCALE PATTERN AGREEMENT. UPPER LOW WILL HAVE LIFTED NORTH TO NEAR THE BIG HORNS BY FRI NIGHT AS THE TRAILING TROF EXTENSION ROTATES EAST OF THE LOCAL AREA. THIS WILL KEEP THE DRYLINE TO OUR EAST BEFORE SLOWLY EASING WEST BY THE WEEKEND IN RESPONSE TO BACKING UPPER FLOW TO A SWLY COMPONENT. IT/S BY THIS POINT THAT SMALLER-SCALE MODEL DIFFERENCES EMERGE REGARDING THE DRYLINE RATE OF MOVEMENT. WE PREFER TO FAVOR A MORE AGGRESSIVE WESTERLY DISPOSITION SIMILAR TO THAT SHOWN BY THE GFS AND ECMWF AND THIS WOULD FAVOR SLIGHT CHANCES FOR PRECIP PRIMARILY IN THE LOW ROLLING PLAINS BY SUN AFTN. UNFORTUNATELY...THIS WESTWARD-MOVING DRYLINE WILL ENCOUNTER INCREASINGLY HOSTILE/DRY SWLY FLOW AS DOWNSLOPING FLOW INTENSIFIES AHEAD OF THE NEXT UPPER TROF PROGGED TO RESIDE IN THE GREAT BASIN BY MON AND TUE. THIS WOULD CLOSE THE WINDOW FOR ADDITIONAL PRECIP AS THE DRYLINE IS DISPLACED FARTHER EAST RESULTING IN YET MORE DRY AND BREEZY CONDITIONS UNTIL THE AFOREMENTIONED TROF EXITS THE CENTRAL ROCKIES SENDING A COLD FRONT SOUTH BY MIDWEEK. RELATIVELY SHALLOW NATURE TO THIS WAVE SUGGESTS THE DRYLINE SHOULD NOT EXPERIENCE WESTERLY SURGES...SO MOISTURE AVAILABILITY DURING THE COLD FROPA WED/THU WILL BE AT A MINIMUM. FIRE WEATHER... RED FLAG CONDITIONS HAVE MAINLY BEEN CONFINED TO THE CAPROCK SO FAR TODAY...ALTHOUGH SOME STATIONS OF THE WEST TEXAS MESONET ARE SHOWING LOW-END RED FLAG CONDITIONS SPREADING INTO THE ROLLING PLAINS AT 3 PM. OUTSIDE OF PARTS OF STONEWALL AND KING COUNTIES...WHERE THE DRYLINE IS LOCATED...WE EXPECT CRITICAL FIRE WX CONDITIONS TO CONTINUE THROUGH EARLY EVENING. MOISTURE RECOVERY SHOULD BE EXCELLENT ACROSS MUCH OF THE ROLLING PLAINS TONIGHT AS THE DRYLINE RETREATS WEST...WITH POOR RECOVERY TO THE WEST. FRIDAY...A MODERATELY DRY AND BREEZY AIRMASS WILL SPREAD ACROSS THE AREA BEHIND A PACIFIC-TYPE /COOL/ FRONT. DESPITE THE SLIGHTLY COOLER TEMPS...RH VALUES ARE STILL EXPECTED TO FALL TO INTO THE 10 TO 15 PERCENT RANGE FOR A FEW HOURS IN THE MID TO LATE AFTERNOON. WIND SPEEDS WILL APPROACH RED FLAG CRITERIA...ESPECIALLY ACROSS THE NORTH AND EAST...BUT THE TIMING OF THE MID-LVL JET MAX SUGGESTS THAT WE WILL NOT SEE WIDESPREAD CRITICAL WIND SPEEDS IN THE LATE AFTERNOON. UNLESS WE SEE INDICATIONS THAT WIND SPEEDS WILL BE HIGHER THAN CURRENTLY ANTICIPATED...A FIRE DANGER STATEMENT WILL LIKELY BE ISSUED FOR THE AREA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 77 49 83 49 / 0 0 0 0 0 TULIA 55 80 48 87 52 / 10 0 0 0 10 PLAINVIEW 54 80 49 87 54 / 10 0 10 0 10 LEVELLAND 54 82 51 86 53 / 10 0 0 0 10 LUBBOCK 57 83 53 88 58 / 10 0 10 0 10 DENVER CITY 56 82 52 87 54 / 10 0 0 0 10 BROWNFIELD 58 83 52 87 51 / 10 0 0 0 10 CHILDRESS 69 88 53 92 58 / 40 10 10 10 10 SPUR 64 87 54 92 57 / 40 10 10 10 10 ASPERMONT 72 91 56 95 61 / 40 20 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29/99/99
Hazardous weather outlook, May 19, 9:15 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 915 PM CDT THU MAY 19 2011 TXZ021>044-210215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 915 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE A FEW THUNDERSTORMS MAY CONTINUE TO DEVELOP TONIGHT ACROSS THE SOUTHERN AND EASTERN ROLLING PLAINS...AS THE DRYLINE STALLS FROM NEAR CHILDRESS TO NEAR POST. ISOLATED SEVERE THUNDERSTORMS MAY OCCUR WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. AROUND MIDNIGHT...THE DRYLINE IS EXPECTED TO RETREAT WESTWARD TO NEAR A MEMPHIS TO LAKE ALAN HENRY LINE. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE DRYLINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...WITH MORE SIGNIFICANT FIRE WEATHER THREATS MONDAY AND TUESDAY.
In the hours before
Special weather statement, May 19, 8:49 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 849 PM CDT THU MAY 19 2011 TXZ041-042-200215- GARZA-LYNN- 849 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LYNN AND GARZA COUNTIES... AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF TAHOKA...MOVING NORTH AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40 MPH AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 19, 9:32 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 932 PM CDT THU MAY 19 2011 TXZ036-037-042-200300- CROSBY-DICKENS-GARZA- 932 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GARZA...DICKENS AND CROSBY COUNTIES... AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF POST...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 19, 10:59 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1059 PM CDT THU MAY 19 2011 TXZ037-038-043-200430- DICKENS-KENT-KING- 1059 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KING...KENT AND DICKENS COUNTIES... AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF SPUR...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 19, 11:35 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1135 PM CDT THU MAY 19 2011 TXZ036-041>043-200500- CROSBY-GARZA-KENT-LYNN- 1135 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LYNN...KENT...GARZA AND CROSBY COUNTIES... AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF POST...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 20, 12:36 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1236 AM CDT FRI MAY 20 2011 TXZ036-037-042-043-200600- CROSBY-DICKENS-GARZA-KENT- 1236 AM CDT FRI MAY 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KENT...GARZA...DICKENS AND CROSBY COUNTIES... AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL GARZA COUNTY OR 20 MILES EAST OF POST...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WIND SPEEDS UP TO 30 MPH AND BRIEF MODERATE DOWNPOURS RE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 20, 1:27 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 127 AM CDT FRI MAY 20 2011 TXZ026-031-032-037-038-200700- CHILDRESS-COTTLE-DICKENS-KING-MOTLEY- 127 AM CDT FRI MAY 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...CHILDRESS...MOTLEY... KING AND DICKENS COUNTIES... AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS EASTERN CHILDRESS...EASTERN COTTLE...CENTRAL AND WESTERN KING COUNTIES...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...WIND SPEEDS UP TO 30 MPH AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:46 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 44 min |
| May 19, 11:49 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 41 min |
| May 20, 12:31 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 44 min |
| May 20, 12:32 AM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 43 min |
| May 20, 12:44 AM CDT | Severe Thunderstorm Warning | LUB | Dickens, Garza, Kent, King | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.